Hail, Yazoo
- When
- July 15, 2:30 PM CST
- Where
- Yazoo County, 3 mi S of Benton
- Measured
- 1 in hail
- Reported by
- POST OFFICE
- Coordinates
- 32.667, -90.550
6 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 15, 11:55 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1255 PM CDT THU JUL 15 2004 && .SHORT TERM...SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT...BUT EXPECT FOCUS TO SHIFT SOUTH TONIGHT. NEXT CONCERN WILL BE FRIDAY AFTERNOON THROUGH SATURDAY AS THE FRONTAL BOUNDARY PUSHES SOUTHWARD OVER THE AREA. EXPECT CONVECTION TO DEVELOP FRIDAY AFTERNOON ALONG AND SOUTH OF THE FRONTAL BOUNDARY AS THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH CAPES NEAR 5000 J/KG. GFS INDICATES A THETA-E RIDGE EXTENDING ACROSS NORTH CENTRAL MISSISSIPPI...THIS ALONG WITH A 500MB LOW CENTERED OVER TN AND A 500MB VORT MAX MOVING THROUGH THE SAME AREA...EXPECT THE FOCUS OF ANY SEVERE ACTIVITY TO BE OVER THE NORTHERN COUNTIES...HOWEVER WILL NEED TO WATCH HOW THE MESOSCALE ENVIRONMENT EVOLVES. ANOTHER IMPULSE OF ENERGY WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY MORNING ALONG THE BOUNDARY. EXPECT THE FOCUS OF THUNDERSTORM ACTIVITY TO SHIFT A LITTLE FURTHER SOUTH WITH THE BOUNDARY AS IT EXTENDS ACROSS CENTRAL MS. WITH AMPLE CAPE AND SHEAR AVAILABLE SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE. SEE HWO FOR DETAILS. && .LONG TERM...COLD FRONT MOVING THROUGH THE AREA ON SATURDAY WILL GIVE WAY TO DRYING CONDITIONS AND NORTHERLY FLOW ON MONDAY. THERE WILL BE SOME RESIDUAL SHOWERS SUNDAY MORNING OVER THE SOUTHERN COUNTIES AS THE BOUNDARY HANGS UP IN THE SOUTH. EXPECT CLEARING SKIES ON MONDAY INTO TUESDAY WITH LOW U/L RH VALUES. U/L RIDGE BEGINS TO BUILD IN ON TUESDAY...WITH A RETURN TO MORE SEASONAL SOUTHERLY FLOW WITH DIURNAL THUNDERSTORMS ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 91 / 40 40 30 40 MERIDIAN 72 91 70 90 / 40 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...HEAT ADVISORY MUCH OF WEST AND SOUTH TIL 00Z THURSDAY. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 548 AM CDT THU JUL 15 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161048- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 548 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI...MAINLY TO THE EAST OF A NATCHEZ TO VICKSBURG TO BELZONI LINE. A COLD FRONT HAS PUSHED INTO ARKANSAS AND NORTH MISSISSIPPI THIS MORNING. THE FRONT WILL SLOW ITS SOUTHWARD PUSH AND EVENTUALLY STALL TODAY OVER SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. THE AIR WILL BE VERY UNSTABLE SOUTH OF THE FRONT...AND ANY STORMS THAT DEVELOP LATER TODAY COULD QUICKLY BECOME STRONG...AND POSSIBLY SEVERE WITH LARGE HAIL AND WIND GUSTS OF 60 TO 70 MPH. THE GREATEST UNCERTAINTY FOR TODAY CONCERNS THE AREAL COVERAGE OF THUNDERSTORMS. OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...POSITIONING OF THE JET STREAM WILL NOT BE FAVORABLE FOR STORMS TO DEVELOP...SO COVERAGE IS EXPECTED TO BE SCATTERED AT BEST. FARTHER SOUTH...ESPECIALLY SOUTH OF INTERSTATE 20...UPPER LEVEL CONDITIONS WILL BE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT...AND STORMS THAT DEVELOP ALONG THE COAST COULD ENHANCE CONVERGENCE OVER SOUTH MISSISSIPPI LATE THIS AFTERNOON AND EVENING. SO OVERALL...THE GREATER RISK FOR ORGANIZED THUNDERSTORMS AND SEVERE WEATHER APPEARS TO BE OVER SOUTH MISSISSIPPI. ...SEASONAL THREATS... HEAT INDEX VALUES WILL RISE TO AROUND 105 OVER MUCH OF THE OUTLOOK AREA BY THIS AFTERNOON...ESPECIALLY TO THE SOUTHWEST OF A CLEVELAND...TO LEXINGTON...TO DEKALB LINE. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... A MORE FAVORABLE SET UP FOR SEVERE THUNDERSTORMS WILL EXIST FRIDAY INTO SATURDAY. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR OVER THE REGION TO SUPPORT THE PASSAGE OF ONE OR TWO CONVECTIVE COMPLEXES DURING THIS PERIOD. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH SOME STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT SOME POINT LATER TODAY...AND AGAIN FRIDAY OR SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 68 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
A few trees were blown down along highway 22 near highway 463.
Dime to Quarter sized hail fell in Satartia. A few cars received small dents.
Several trees and power lines were blown down. One deputy was trapped in his car by fallen debris. The main damage occurred on 8th Street and Tangle Wood Drive.
Several power lines were blown down and trees uprooted. Three trees fell across two county roads.
Numerous trees were blown down across the city.
Numerous trees were blown down.
Numerous trees were blown down in the central portion of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411859, 5411860, 5411861, 5411862, 5411863, 5410450, 5411864, 5411865, 5410448, 5410449.